Tornadoes · United States · Texas · 2025

EF0 tornado, Belk, Texas, April 30, 2025

This EF0 tornado ran 0.4 miles across Lamar County on April 30, 2025, touching down at 10:59 AM CDT and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
April 30, 2025
Touchdown
10:59 AM CDT (15:59 UTC)
Lifted
11:00 AM CDT (16:00 UTC)
On the ground
1 minutes
Path length
0.4 miles (0.6 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Lamar County
Touchdown point
33.813, -95.720
Lift-off point
33.813, -95.713
Record number
2504300959-01

The damage survey

2 damage points were recorded along this path by NWS FWD, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF0. The highest wind the damage implies is 79 mph.

  • Much of metal roof blown off home on CR 35650 west of CR 35610

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

A slow moving front and an upper trough generated scattered thunderstorms on April 29, and widespread showers and thunderstorms on April 30, across much of North and Central Texas. Some of these storms became severe with large hail and damaging winds, but the most impactful weather was flash flooding due to the slow movement of the front and the resulting ���training��� of thunderstorms along and near the front.

A short, brief, EF-0 tornado damaged one home and some tree branches along Country Road 35650 in northwestern Lamar County, west of Pat Mayse Lake. The wind of the tornado caught the west edge of the roof and peeled off much of the metal covering and some of the decking. A HVAC unit on the same side of the house was also affected, and tree damage was noted just east of the property near the intersection of CR 35650 and CR 35610. Maximum estimated winds were 80 mph.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

3 minutes of warning. NWS FWD issued a tornado warning for this county at 15:56 UTC, 3 minutes before the tornado touched down, in force until 16:30 UTC.

The county was under a tornado watch, issued at 14:53 UTC and running to 18:13 UTC.

Issued (UTC)ExpiredProductOffice
05:56 UTC14:53 UTCSevere Thunderstorm WatchFWD
14:53 UTC18:13 UTCTornado WatchFWD
15:56 UTC16:30 UTCTornado WarningFWD

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Enhanced Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 12:36 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Apr 30, 5:41 AM CDT, 5 hours 18 minutes earlier. Its key messages:

  • Multiple rounds of thunderstorms are expected through Friday, some of which may be severe.
  • There will also be a threat for flooding through tomorrow with much of North Texas receiving 1-3" of rain with isolated amounts as high as 5-6".
  • Nice weather arrives in time for the weekend, followed by more storm chances early to mid next week.
Area forecast discussion, Apr 30, 5:41 AM CDT, 5 hours 18 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
541 AM CDT Wed Apr 30 2025

...New Aviation, Short Term...

.KEY MESSAGES...

- Multiple rounds of thunderstorms are expected through Friday,
  some of which may be severe.

- There will also be a threat for flooding through tomorrow with
  much of North Texas receiving 1-3" of rain with isolated
  amounts as high as 5-6".

- Nice weather arrives in time for the weekend, followed by more
  storm chances early to mid next week.

&&

.SHORT TERM... /NEW/
Update:

An overnight storm complex is currently approaching the western
CWA border, and should continue east to the I-35 corridor of North
Texas 8-10 AM. An overall weakening trend has been observed, but
occasional severe storms continue form along the line. Even if the
line weakens, additional development late morning and this
afternoon will come with a threat for severe storms into the
evening hours, with all modes of severe weather possible. Heavy
rain will also lead to flooding in some areas, particularly along
the Red River where a Flood Watch remain in effect through
tonight.

30

Previous Discussion:
/Through Thursday/

A shortwave trough currently located over the Four Corners region
will provide multiple rounds of thunderstorms across North and
Central Texas as it advances east over the next 24 to 36 hours.
Ongoing convection over the western Red River counties has had a
history of large hail, damaging winds and heavy rain over the
past few hours. The presence of a quasi-stationary front in that
area and a low level jet will keep these storms going for a few
more hours, before lifting north of the Red River during the
overnight hours. A Tornado Watch will hence remain in effect for
that area until 1 AM.

Focus will then shift to the west as the shortwave approaches the
Panhandle and Texas South Plains. A new batch of convection
recently developed between Midland and San Angelo, also in the
vicinity of the meandering surface front. Activity will continue
to increase in coverage, eventually growing into a qlcs at some
point during the overnight hours. Recent guidance advances this
newly formed line east to near the western border of the CWA
around daybreak. The line may begin to weaken after sunrise as the
low level jet mixes out, but should still reach the I-35 corridor
mid to late morning. A damaging wind threat may accompany these
storms across the northwest half of the CWA Wednesday morning.

New development should then occur Wednesday afternoon as the
shortwave continues east across Northwest Texas and large scale
lift increases, with mesoscale boundaries providing focus for
surface-based development. Plentiful deep layer shear and
good instability will support severe storm development with large
hail and damaging winds both possible. A tornado threat may also
exist based on good amounts of 0-1 km SRH (300+ m**2/s**2) as
storms push east of I-35/35E Wednesday afternoon. Heavy rain due
to training convection is also a concern, and the ongoing Flood
Watch will remain in effect through Thursday morning across the
Red River counties where heavy rain has already fallen on
multiple occasions.

One remaining round of convection will then form Wednesday evening
as the shortwave sweeps through the Southern Plains, with
activity focused along the now southward advancing cold front. The
frontal convection will also contain a severe threat while
pushing southeast through Central Texas Wednesday evening,
eventually exiting into Southeast Texas overnight Wednesday night.
The front will stall somewhere near the southern boundary of the
CWA on Thursday, which may lead to isolated thunderstorm
development Thursday afternoon, but nice weather can be expected
across the rest of the region.

30

&&

.LONG TERM... /Issued 1217 AM CDT Wed Apr 30 2025/
/Thursday Night Onward/

As the midweek shortwave exits to the Ohio Valley, another
shortwave will dive southeast through the Plains at the start of
the period. Thunderstorms are expected to develop across the
Central and Southern Plains, bringing another round of convection
to North Texas Thursday night into Friday. Convection will be
focused along a stronger cold front, which will be driven
completely through the CWA Friday evening. A damaging wind threat
will likely accompany these storms as they push south through the
region. The passage of the front and development of a ridge aloft
will then provide a couple of nice weather days this weekend.
Saturday through Monday will feature mostly sunny days and clear
cool nights with lows in the 50s and 60s, and highs mainly in the
70s. A slow-moving upper low will then bring more storm chances as
it emerges from the Rockies into the Plains during the early to
middle part of next week.

30

&&

.AVIATION... /NEW/
/12Z TAFs/

Borderline MVFR/IFR cigs will hang around this morning ahead of a
complex of thunderstorms (storms will encroach on the Metroplex
14-16Z). Additional development is expected along outflow
boundaries this afternoon, warranting a tempo group from 17-21Z.
Storms should hold off at KACT until later in the afternoon, with
a TEMPO from 23-02Z this evening. Convection will exit to the
south and east this evening, followed by a return to MVFR
overnight tonight.

30

&&

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested this afternoon and evening
along and east of I-35. Even if activation is not locally
requested, any reports of hazardous weather to the National
Weather Service are appreciated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    78  64  86  65  76 /  90  50   5  30  80
Waco                82  67  88  65  81 /  80  40  10  20  80
Paris               77  63  82  62  73 /  90  70  10  30  60
Denton              77  58  84  60  73 /  90  50   0  30  80
McKinney            77  63  84  63  74 /  90  60   5  30  70
Dallas              79  64  87  65  78 /  90  50   5  30  80
Terrell             79  65  84  64  77 /  90  50   5  20  70
Corsicana           82  68  86  67  79 /  90  50  10  20  80
Temple              85  67  90  66  83 /  80  40  10  20  80
Mineral Wells       82  58  86  61  76 /  90  30   0  30  70

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Thursday morning for TXZ091>095-100>107.

Severe Thunderstorm Watch until 8 AM CDT this morning for
TXZ091>095-100>102-115-116.

&&

In the hours before

Special weather statement, Apr 30, 6:17 AM CDT, 4 hours 42 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
617 AM CDT Wed Apr 30 2025

TXZ100-115-301215-
Stephens TX-Young TX-
617 AM CDT Wed Apr 30 2025

...Strong thunderstorms will impact portions of Young and
northwestern Stephens Counties through 715 AM CDT...

At 616 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Olney to Woodson to Albany. Movement was east
at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Olney around 620 AM CDT.
  Lake Graham and Hubbard Creek Reservoir around 635 AM CDT.
  Crystal Falls and Graham around 645 AM CDT.

Other locations impacted by these storms include Eliasville, Ivan,
Newcastle, Murray, Jean, Padgett, Loving, South Bend, and Us-
180 Near The Shackelford-Stephens County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central Texas.

&&

LAT...LON 3295 9910 3296 9895 3340 9895 3340 9842
      3308 9843 3273 9890 3268 9910
TIME...MOT...LOC 1116Z 251DEG 29KT 3336 9888 3308 9892 3267 9947

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Shamburger
Special weather statement, Apr 30, 7:10 AM CDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
710 AM CDT Wed Apr 30 2025

TXZ091-100-101-115-116-301300-
Palo Pinto TX-Stephens TX-Young TX-Montague TX-Jack TX-
710 AM CDT Wed Apr 30 2025

...Strong thunderstorms will impact portions of southwestern
Montague, eastern Young, Jack, northern Stephens and northwestern
Palo Pinto Counties through 800 AM CDT...

At 709 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Windthorst to Breckenridge. Movement was
northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Strong thunderstorms will be near...
  Lake Graham, Graham, and Breckenridge around 715 AM CDT.
  Bryson around 720 AM CDT.
  Possum Kingdom Lake around 725 AM CDT.
  Possum Kingdom State Park around 735 AM CDT.
  Newport around 745 AM CDT.

Other locations impacted by these storms include Jermyn, Eliasville,
Bartons Chapel, Lost Creek Reservoir, Stoneburg, Cundiff, Antelope,
Ivan, Jean, and Loving.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
north central Texas.

&&

LAT...LON 3340 9859 3340 9842 3347 9842 3347 9798
      3368 9798 3374 9770 3276 9838 3268 9906
TIME...MOT...LOC 1209Z 247DEG 28KT 3345 9832 3275 9891

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Shamburger
Special weather statement, Apr 30, 8:00 AM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
800 AM CDT Wed Apr 30 2025

TXZ091>093-101>103-301400-
Denton TX-Grayson TX-Cooke TX-Montague TX-Wise TX-Jack TX-
800 AM CDT Wed Apr 30 2025

...Strong thunderstorms will impact portions of Montague, Wise,
northwestern Denton, eastern Jack, Cooke and northwestern Grayson
Counties through 900 AM CDT...

At 800 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from St. Jo to 7 miles north of Graford. Movement
was east at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
St. Jo, Cundiff, Rosston, Callisburg, Valley View, Bulcher, Park
Springs, Capps Corner, Locust, Crafton, Nocona Hills, Gibtown,
Bridgeport, Bowie, Stony, Joplin, Chico, Bartons Chapel, Vineyard,
and Wizard Wells.

This includes Interstate 35 between mile markers 479 and 503.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 AM CDT for
north central Texas.

&&

LAT...LON 3396 9691 3387 9688 3387 9680 3382 9676
      3384 9669 3392 9667 3389 9663 3299 9759
      3301 9837 3395 9760 3395 9759 3392 9760
      3391 9747 3382 9743 3386 9726 3392 9721
      3386 9717 3380 9721 3372 9714 3395 9698
TIME...MOT...LOC 1300Z 266DEG 28KT 3369 9750 3305 9822

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Langfeld
Local storm report, Apr 30, 10:10 AM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Fort Worth TX
1010 AM CDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 AM     Tstm Wnd Gst     2 SW Celina             33.30N 96.81W
04/30/2025  M68 MPH          Collin             TX   Amateur Radio

            68 mph wind gust at Dallas North Tollway and
            Hwy 428.

&&

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Fort Worth, TX (KFWD), 12:00Z

4.0 hours before the tornado, 183 km from the path. April 30, 2025.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2025-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 903 joules per kilogram, CIN -38, lifted condensation level 541 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 12:00Z on 2025-04-30The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 241 square meters per square second, 0 to 6 km bulk shear 56 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
903 J/kg
Mixed-layer CIN
-38 J/kg
Surface CAPE
1331 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
56 kt
0-1 km bulk shear
30 kt
0-1 km storm-relative helicity
241 m²/s²
0-3 km storm-relative helicity
373 m²/s²
Significant tornado parameter
1.8
Supercell composite
8.2
0-3 km lapse rate
4.2 K/km

Open this sounding in Storm Lab

Fort Worth, TX (KFWD), 00:00Z

8.0 hours after it, 183 km from the path. May 1, 2025.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2025-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -477, lifted condensation level 926 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Fort Worth, TX at 00:00Z on 2025-05-01The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -32 square meters per square second, 0 to 6 km bulk shear 71 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-477 J/kg
Surface CAPE
31 J/kg
Mixed-layer LCL
926 m above ground
0-6 km bulk shear
71 kt
0-1 km bulk shear
24 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
7 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2
0-3 km lapse rate
4.4 K/km

Open this sounding in Storm Lab

The surface observations

Hugo (HHW), 29 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
14:15 UTC71.666.2150° 9 kt1012.9
14:35 UTC71.666.2140° 9 kt161012.2
14:55 UTC71.666.2150° 9 kt161012.2
15:15 UTC71.666.2150° 11 kt201011.5
15:35 UTC71.664.4140° 11 kt181010.5
15:55 UTC71.664.4140° 10 kt181009.5-RA
16:15 UTC69.866.2200° 18 kt331011.2TSRA
16:35 UTC60.859210° 4 kt1010.2+TSRA
16:55 UTC60.860.8300° 9 kt1010.8+TSRA
17:15 UTC60.860.8270° 7 kt1011.9VCTSRA
17:35 UTC60.860.8320° 7 kt1010.8+TSRA
17:55 UTC60.860.8300° 6 kt1010.8TSRA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Dallas/Ft Worth radar (KFWS), 202 km away, was scanning. The volume nearest the touchdown began at 15:56 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
15:59 UTCTORNADO12 Nnw TocoLamar, TXA brief, EF-o tornado occurred west of Pat Mayse Lake near the intersection of CRs 35650 and 35610. A home sustained roof damage and nearby tree damage was observed. The maximum estimated winds were 80 mph.
16:05 UTCTSTM WND DMG11 Nnw TocoLamar, TXSignificant removal of metal roofing and partial removal of roof decking on a home off of CR 35650 1 mile west of FM 1499. Time estimated from radar.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2025 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of April 30, 2025

10 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 309:36 AM CDTEF0Collin, TX0.125
April 3012:34 PM CDTUnratedHaskell, OK0.1100
April 301:28 PM CDTUnratedHill, TX0.020
April 301:55 PM CDTEF0Sequoyah, OK0.3150$5,000
April 302:23 PM CDTEF1Sevier, AR4.3300$50,000
April 303:33 PM CDTUnratedHockley, TX1.330
April 306:30 PM CDTEF0Fayette, IL5.050$8,000
April 306:48 PM CDTEF2Fayette, IL4.3150$50,000
April 308:14 PM CDTUnratedEffingham, IL1.730
April 309:03 PM CDTUnratedColes, IL0.530

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.